Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects of Aids or Aids Meds??
Jul 29, 2007

my brother was diagnosised full blown aids seven yrs. ago. (he was 51) he has done well to date with meds. he seems to be forgetting things in the past 6 months. we can be on the phone and later during conversation he'll forget something he said or I said. He does take care of himself, works out 3 times a week, eats healthy, takes his meds. Is this forgetfullness part of the Aids process or his meds?? ( our parents did not have type of memory loss or problems) He has 8 siblings and none of us have had any problems like this either. ( siblings are 67 y/o to 56 y/0 THANK YOU SO MUCH. I just have worried this may be some sort of sign he's going down hill. =(

Response from Dr. Henry

HIV medications rarely directly cause brain problems or memory loss. One exception is efavirenz (Sustiva or STocrine) which can cause dizziness and confused thinking in some patients particularly in first month of use). HIV can cause a range of brain abnormalities as can a host of other medical conditions. If he has access to good HIV care and to antiretrovirals and is doing well on them then most patients health remains stable or improves HIV-wise. KH



Previous
Adherence/compliance issues among adolescents and young people
Next
hiv and eye problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement